MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER

CAREFUSION INC. SNOWDEN-PENCER
Model Number 88-1087
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event is being returned for evaluation.An investigation is currently in process.A follow-up mdr will be submitted once additional information becomes available.
 
Event or Problem Description
The user facility reported that an employee received a "burn" to their glove while using a fiberoptic retractor during a breast implant replacement surgery.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
The retractor subject of the reported event was returned for evaluation.Evaluation results determined that no issues were noted with the function or operation; the device operated as intended.The device history record (dhr) was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.A complaint review was performed and confirmed this to be an isolated event for the subject lot.As no issues were noted with the function or operation of the retractor, the reported event can be attributed to user error.The retractor tebbetts fiber optics instructions for use states, "do not use fiber optic cables larger than 3.5mm.Failure to properly clean the device may limit light flow and allow the metal connectors of the fiber optic bundle to become hot during use and increase the potential for thermal burn." user facility personnel received in-service training on the proper use and operation of the retractor tebbetts fiber optics.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
SNOWDEN-PENCER
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19772764
Report Number1923569-2024-01012
Device Sequence Number8068636
Product Code FDG
UDI-Device Identifier10885403151668
UDI-Public(01)10885403151668(10)D20
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-1087
Device Catalogue Number88-1087
Device Lot Number(10)D20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown